ADVERTISEMENT
ADVERTISEMENT

Q. Am I getting scars on skin because of Accutane?

Answered by
Dr. K. Shanmuganandan
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Nov 18, 2019

Hello doctor,

I used Accutane from 17 till 25 years on and off, it was always good. So 6 months ago I tried for 12 days Accutane and I saw after 2 days appearing scars on the skin for no reason. I did not have acne. It was for my hair that was alway very shiny. So I stopped ofcourse the Accutane and did bloodwork. I had low vitamine d and positive ANA and anti-DSNA. Drug included lupus. I went to every dermatalogist to help me to stop the disease because it is still haunting me. And the scars need to be stopped. Please is there somebody who can help me?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I went through all the reports and the image (attachment removed to protect patient identity). I think you are correct. There is a high possibility of drug induced effect that is Accutane induced scarring. In addition there is evidence of drug induced lupus. Though the ANA profile has ok profile it seems initial commencement of autoimmune process.

I feel you should go to dermatologist academic center to seek consultation. As these autoimmune process starts and fosters slowly, you need to be on follow up take a lit PC antioxidants and Curcumin. Meanwhile, stop Accutane and also please feel free to consult me if there is a concern you have flagged in this regards.

Hi doctor,

Thank you. I went to dermatalogist a lot but they cannot help me because they do not see the link to Accutane and drug induced lupus, but there are many people who had this same issue. What do I need to do? Can you treat me? Do I need to take Vitamin supplements or a medicine?

#

Hi,

Welcome back to icliniq.com.

You need to take Vitamin C with Glutathione local application, along with it please take Vitamin C 500 mg thrice a day. If possible take Curcurmin extract.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have acne marks due to pimples during periods. What has to be done?

.. gone through your case. First, you need to understand acne is common and you may experience frequent exacerbation due to stress or periods as you already told. Moreover, steroids should never be used in acne skin. In fact, this aggravates acne. Pl...   Read full

Will scar revision work give me a virtually invisible scar?

.. all, sorry for the unfortunate events you are going through. I have seen your pictures (attachment removed to protect patient identity). The first scar was definitely a small linear one which could have been corrected by few non-interventional met...   Read full

Can you suggest an alternative to Accutane for acne?

.. visit your physician as soon as possible. All these can be symptoms of obstructive jaundice. To confirm get your blood tested for complete blood count and liver function test. Also, get a urine routine microscopic test and ultrasound abdomen. Stop...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.